Tagged: Gout Skin Rash and Itching Forum
October 23, 2010 at 11:51 am #10423zip2playParticipant
I strongly recommend you DO NOT switch drugs at this time because it will only throw more confusion into the equation. When you're done with the prednisone, the rash is gone, you've tested cat allergy and you've taken the allopurinol for a couple weeks and judged its effects, you'll be more able to reach a conclusion.
Is there a lot more to that Medscape article? If so I will dig out my screename and password…I must have lost the cookie. If not I'll just go with your blurb.
The first problems started surfacing with an allopurinol rash in people who had been on it for decades. Conjecturing was done that there was some sort of immune system damage. From what I recall, the non-hypersensitivity allopurinol rash is unique…and rare.
Two things had me scratching my head. A damaged immune system reacts poorly, it doesn not OVER-react, a rash is an OVER reaction. Then I started reading about the development of febuxostat at the same time, and my innate skepticism said…HMMMM! (Remember the great song. “Thngs That Make You Go HMMM!” by CC and the Music Factory.)October 23, 2010 at 12:22 pm #10424cjeezyParticipant
There is more to that article. You shouldn?t need a usename/password to see it though. The link I posted should take you directly to it.
I don?t plan on switching RX until Im 100% sure I need to. AP has been a godsend to help me return to a normal lifestyle!
The odd thing about how this all started was that it only began with a patch on my back after laying shirtless on a floor for 2-3 hours. I would think an AP rash would start in more than one place?but im iust guessing. That day i was also eating some crazy food at a fair and all the while I had a bad sinus infection after quitting my job?so there are variables/stressors that could have caused it. I’ve been around my gfriends cat before so I’m not sure if it was the cat although I’ve never laid on the floor before.
I started on 120/day mg of Prednisome to begin with. Tomorrow my dosage is down to 40 mg for 3 days and then 20 mg for 3 days. Since the half life of this drug isn?t very long, should I know by the end of next week if it?s gone for good? Based off of what I?ve learned from you and this board it?s really starting to sound like the odds are in my favor? No? That medscape article is the only thing still in the back of my mindJanuary 29, 2013 at 11:43 pm #14381KeithTaylorParticipant
This allopurinol rash topic is now closed.
It covers several variations on an allopurinol rash theme, including:
- gout rash
- allopurinol rash picture
I will move the relevant parts of the discussion to a new common questions section, as time allows. In the meantime, you can easily search for current discussions, or start a new discussion.
You can find the search box at the top of every page, or at the foot of the right-hand sidebar. Even easier, please use the gout search page.
Please browse the Allopurinol Side Effects guidelines for best information.
- You must be logged in to reply to this topic.